----------------------- Advertisement --------------------------
Q&A
If you have any query about any medical problem get an answer from an expert
  Comments: Read | Post

How can I stop using Rexipra?

Saturday, 27 October 2007
Answered by: Dr. Chandra M. Gulhati
Editor,
MIMS,
New Delhi
Google Buzz

Q. I am 23 years old. I am suffering from depression for the past two years, that is, ever since there was an earthquake here. I got very shocked that time. I consulted a doctor, and was prescribed Rexipra 10 mg to be taken at night. I felt alright while I was on medication, but after stopping it, I went into depression again. So, for the past one year, I am taking Rexipra. I want to avoid using it, so I am trying to reduce the dosage from 10 mg to 5 mg. Also, I am taking the drug on and off, that is once in 3-4 days. But sometimes I face the same symptoms like heart beat increases, headache and disturbed sleep. Kindly advise.

A.  Rexipra is the brand name; the name of the medicine is escitalopram. It is a pretty potent drug with a large number of side effects and addiction potential. Hence, it is not the first line drug but should only be prescribed when other conventional anti-depressant medicines are found to be ineffective. It is good that you have reduced the dose to 5 mg, that too you take it once in a while. You can further taper the dose to 2.5 mg and then gradually give up. The symptoms being felt by you are due to withdrawal of the drug. There is no need to worry; these will go away.

A.  Rexipra is the brand name; the name of the medicine is escitalopram. It is a pretty potent drug with a large number of side effects and addiction potential. Hence, it is not the first line drug but should only be prescribed when other conventional anti-depressant medicines are found to be ineffective. It is good that you have reduced the dose to 5 mg, that too you take it once in a while. You can further taper the dose to 2.5 mg and then gradually give up. The symptoms being felt by you are due to withdrawal of the drug. There is no need to worry; these will go away.

Comments: Read | Post
More from this section
More »
Post comments
We request you not to tell us about your medical problems through this comment tool.
We are unable to keep track of the innumerable queries and their answers that we get everyday unless they are sent through "Ask a Question"

Name:*   E-mail:*
City:   Phone:
Comments:* 7000 characters remaining
Spam protection
Enter the code:*
Disclaimer: Material sent in this section is contributed by users. DoctorNDTV accepts no responsibility for the content or accuracy of such material and does not endorse or subscribe to the content.
----------------------- Advertisement4 --------------------------
 
Latest Photos
 
 
Survey
Radiation and health outcomes

The effect radiation has on human health has been the subject of recent interest.

-------------------------------- Advertisement -----------------------------------